MAUDE Adverse Event Report: ALLERGAN (PRINGY) VOLBELLA WITH LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE

ALLERGAN (PRINGY) VOLBELLA WITH LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 95834 
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Respiratory Tract Infection (2420); Nodule (4551)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Healthcare professional reported in the article ¿radial sound (shockwave) therapy resolves delayed-onset nodules following injection of hyaluronic acid dermal filler: a case study¿ that a patient was injected in the cheeks and midface with juvéderm® voluma¿ xc and in the perioral rhytids with juvéderm® volbella¿ xc.Three months later, the patient experienced ¿five circumoral nodules¿ bilaterally in the oral commissures that were not visible but could be detected by palpation.The patient reported that the nodules felt ¿hot and tight¿ under the skin.The patient also reported to have experienced a non-device related ¿upper respiratory infection¿ two weeks before the nodules appeared, but was afebrile upon presentation, with no systemic signs of infection; thus, an infectious etiology was not suspected regarding the nodules.The patient was treated with radial sound technology (rst), 80mj/10hz×2500 pulses per cheek and 1,000 pulses over the upper lip.Immediately after the first treatment, lasting 10 minutes, the patient stated that the nodules felt ¿less tight¿ and were ¿less hot and uncomfortable.¿ immediately post-procedure, the nodules felt smaller and softer on palpation.The patient agreed to return for three additional sessions over the next two weeks and to delay treatment with hyaluronidase or oral corticosteroids.After the fourth rst treatment, the nodules had resolved completely.This is the same event and the same patient reported under mdr id# 3005113652-2022-00185 (allergan complaint #(b)(4)).This mdr is being submitted for the second suspect product, juvéderm® volbella¿ xc.
 
Additional Manufacturer Narrative
Article citation: ostezan l, peck j."radial sound (shockwave) therapy resolves delayed-onset nodules following injection of hyaluronic acid dermal filler: a case study." j clin aesthet dermatol.2021;14(12 suppl 1):s15¿s17.Pmid: 35291262; pmcid: pmc8903222.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.The events are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.The filler was injected into the patient and is not accessible for return.The syringe was not returned for evaluation.The event of inflammatory nodule is a known potential adverse event addressed in the product labeling.The event of upper respiratory infection, deemed not device related is considered an unexpected adverse drug experience.
 
Event or Problem Description
Additionally, the healthcare professional reported injecting the patient with 3 ml of juvéderm voluma® xc and 2 ml of juvéderm® volbella¿ xc.The event "migrated bilaterally to the lower face." the patient was also treated with 800mg of ibuprofen twice a day and the radial sound technology (rst) treatments were a week apart.The event resolved the day of the fourth treatment.
 
Additional Manufacturer Narrative
Clarification to h6: the filler was injected into the patient and is not accessible for return.The syringe was discarded.A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformance's noted.
 
Event or Problem Description
Healthcare professional reported in the article ¿radial sound (shockwave) therapy resolves delayed-onset nodules following injection of hyaluronic acid dermal filler: a case study¿ that a patient was injected in the cheeks and midface with juvéderm® voluma¿ xc and in the perioral rhytids with juvéderm® volbella¿ xc.Three months later, the patient experienced ¿five circumoral nodules¿ bilaterally in the oral commissures that were not visible but could be detected by palpation.The patient reported that the nodules felt ¿hot and tight¿ under the skin.The patient also reported to have experienced a non-device related ¿upper respiratory infection¿ two weeks before the nodules appeared, but was afebrile upon presentation, with no systemic signs of infection; thus, an infectious etiology was not suspected regarding the nodules.The patient was treated with radial sound technology (rst), 80mj/10hz×2500 pulses per cheek and 1,000 pulses over the upper lip.Immediately after the first treatment, lasting 10 minutes, the patient stated that the nodules felt ¿less tight¿ and were ¿less hot and uncomfortable.¿ immediately post-procedure, the nodules felt smaller and softer on palpation.The patient agreed to return for three additional sessions over the next two weeks and to delay treatment with hyaluronidase or oral corticosteroids.After the fourth rst treatment, the nodules had resolved completely.This is the same event and the same patient reported under mdr id# 3005113652-2022-00185 (allergan complaint #(b)(4).This mdr is being submitted for the second suspect product, juvéderm® volbella¿ xc.

Brand Name
VOLBELLA WITH LIDOCAINE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer (Section G)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer Contact
chris sprague
12331-a riata trace parkway
building 3
austin, TX 78727
8479375615
MDR Report Key13955688
Report Number3005113652-2022-00186
Device Sequence Number4186501
Product Code LMH
UDI-Device Identifier10888628032460
UDI-Public10888628032460
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P110033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2019
Device Model Number95834 
Device Catalogue Number95834
Device Lot NumberV15LA70100
Was Device Available for Evaluation? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer04/11/2022
04/27/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date04/20/2022
05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JUVÉDERM® VOLUMA¿ XC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale